Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Gastrointestinal Medicine
Volume 2018, Article ID 3295204, 4 pages
https://doi.org/10.1155/2018/3295204
Case Report

Acute Gastrointestinal Bleeding in Olmesartan-Associated Collagenous Gastroduodenitis: A Potential Endoscopic Complication

1Orange Pathology Associates, PC, Department of Pathology, Orange Regional Medical Center, 707 East Main St., Middletown, NY 10940, USA
2Horizon Family Medical Group, Department of Gastroenterology, Orange Regional Medical Center, 707 East Main St., Middletown, NY 10940, USA

Correspondence should be addressed to Rachel Hudacko; moc.liamg@okcaduhr

Received 3 November 2017; Accepted 12 February 2018; Published 14 March 2018

Academic Editor: Chia-Tung Shun

Copyright © 2018 Rachel Hudacko and Lance Siegel. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Collagenous gastroenteritis is a rare disease that is known to be associated with the drug olmesartan, an angiotensin II receptor antagonist used to treat hypertension. It is characterized histologically by increased subepithelial collagen deposition with associated inflammation and epithelial injury. Endoscopically, the mucosa appears inflamed and friable and may be nodular or atrophic. We report a case of acute gastric bleeding on direct mucosal contact during endoscopy in a patient with olmesartan-associated collagenous gastroduodenitis to raise awareness of this potential endoscopic complication.